Antidepressants causing insomnia?

rye Asked: Antidepressants causing insomnia?

I started taking Celexa about two weeks ago for depression and I feel like it's making me feel better but it's also causing me to wake up in the middle of the night and have a REALLY hard time getting back to sleep. I usually wake up at 3AM and sometimes I just don't get back to sleep at all and just end up getting up. Or it'll take a me an hour or two. But I have no problem getting to sleep, I just wake up. Will this side effect wear off? Should I just stop taking it? I'm getting really exhausted, I haven't had a decent night's sleep in what feels like forever.

Answers:

PATRICIA Answered:
Hello

I'm taking an antidepressant called Mirtazapine 45mg at night which helps me to sleep as I used to have problems sleeping but not now.Ask your doctor to change your antidepressant.



Fridays Answered:
Citalopram does have the potential side effect of causing insomnia in about 15% of people taking it.However, it is a transient effect, which means it will go away after a few weeks.

Do take your antidepressant first thing in the morning, to lessen the chances of insomnia.



Got a better answer? Share it below!